advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

My daughter is 5 years old and has had diabetes for 3 years. Lately I have been noticing when I give her her insulin in the A.M. in her arm, her suppertime blood sugar is high but noon is ok. When I give her her shot in the leg or butt her lunch blood sugar is high but suppertime is ok. Do you have any suggestions as how to help with this problem? I understand the absorption is slower in the leg/butt and faster in the arm and that this may be having an effect.

Answer:

It's true that where the insulin is injected makes a difference in how the insulin works. Insulin absorption is usually fastest in the abdomen, and slowest in the butt and the legs.

I'd suggest that she use a leg or her butt for almost all the shots, so that things are more consistent.

It sounds like the insulin program may not be balanced with her food and activity; discuss this with your daughter's Diabetes Team.


SS

Original posting 28 Apr 96

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.